Tornadoes · United States · Louisiana · 2021

EF0 tornado, Crowley, Louisiana, May 17, 2021

This EF0 tornado ran 0.1 miles across Acadia Parish on May 17, 2021, touching down at 4:12 PM CDT and reaching 10 yards wide. It killed nobody.

The rating scale

Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.

  1. EF065 to 85 mphthis tornado

    Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.

  2. EF186 to 110 mph

    Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.

  3. EF2111 to 135 mph

    Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.

  4. EF3136 to 165 mph

    Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.

  5. EF4166 to 200 mph

    Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.

  6. EF5over 200 mph

    Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.

  7. Unrated

    The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.

The record

Rating
EF0
Date
May 17, 2021
Touchdown
4:12 PM CDT (21:12 UTC)
Lifted
4:13 PM CDT (21:13 UTC)
On the ground
1 minutes
Path length
0.1 miles (0.2 km)
Path width
10 yards (9 m)
Deaths
0
Injuries
0
County
Acadia Parish
Touchdown point
30.270, -92.330
Lift-off point
30.271, -92.329
Record number
2105171512-01

What the Weather Service recorded

A cold front moved in and stalled while multiple upper level disturbances moved through. High moisture levels and ample lift provided a few days of flooding and severe thunderstorms.

A spotter reported a brief tornado in a field that did not cause damage.

From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.

The warnings

35 minutes of warning. NWS LCH issued a tornado warning for this county at 20:37 UTC, 35 minutes before the tornado touched down, in force until 21:15 UTC.

Issued (UTC)ExpiredProductOffice
16:21 UTC18:00 UTCFlash Flood WatchLCH
19:04 UTC19:30 UTCTornado WarningLCH
19:27 UTC20:00 UTCTornado WarningLCH
19:57 UTC20:30 UTCTornado WarningLCH
20:29 UTC01:00 UTCFlash Flood WarningLCH
20:29 UTC20:54 UTCTornado WarningLCH
20:30 UTC20:46 UTCTornado WarningLCH
20:37 UTC21:15 UTCTornado WarningLCH
21:08 UTC21:45 UTCTornado WarningLCH
21:44 UTC22:15 UTCTornado WarningLCH
22:12 UTC23:00 UTCSevere Thunderstorm WarningLCH
23:01 UTC05:00 UTCFlash Flood WarningLCH
00:35 UTC06:30 UTCFlood WarningLCH

Every warning and watch covering the touchdown point that day, from the Iowa Environmental Mesonet's archive of National Weather Service products. Lead time is measured from the issue of the warning in force to the touchdown time in the database, both of which were recorded to the minute by different people.

The forecast that day

The Storm Prediction Center had this point in a Marginal Risk, with a 0.02 chance of a tornado within 25 miles. The outlook in force was issued at 19:55 UTC.

SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.

What forecasters said that day

The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before the tornado touched down at May 17, 6:33 AM CDT, 9 hours 39 minutes earlier.

Area forecast discussion, May 17, 6:33 AM CDT, 9 hours 39 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
633 AM CDT Mon May 17 2021

.DISCUSSION...
For the 17/12Z TAF Issuance.

&&

.AVIATION...
Moisture convergence and favorable upper level conditions will
allow for clusters of showers and thunderstorms to develop through
the day today. MVFR/IFR conditions with gusty winds will be
possible with the convection. A little bit of a break by 18/00Z
with VFR conditions. Then the potential for MVFR ceilings and
shower development overnight.

Rua

&&

.PREV DISCUSSION... /issued 448 AM CDT Mon May 17 2021/

SYNOPSIS...
A wet and active period through mid week with the possibility of
heavy rainfall along with strong storms.

Excessive Rainfall...with coordination from WPC...
Through Tonight...Slight (level 2 out of 4) Risk.
Tuesday and Tuesday Night...Slight (level 2 out of 4) Risk.
Wednesday and Wednesday Night...Moderate (level 3 out of 4) Risk
for Southeast Texas and Slight into Southwest Louisiana.

No Flash Flood Watch is in effect at this time. Will monitor how
much rain falls today. However, usually it is suggested that when
a Moderate Risk is in effect that a Flash Flood Watch be issued.
So if trends continue, there is the potential for a Flash Flood
Watch to be issued before the Moderate Risk goes into effect on
Wednesday.

Severe Weather...
Today...Marginal (level 1 out of 5) Risk, mainly for rotating
cells offshore moving into the coast with large hail, damaging
winds, and some tornadic potential.
Tuesday and Wednesday...Marginal (level 1 out of 5) Risk, for
mainly damaging wind gusts and large hail.

Rua

SHORT TERM (Through Tuesday Night)...
A very moist airmass will be in place with PWAT values over 1.75
inches, over the 90th percentile from SPC climo for this time of
year, and nearing 2 inches. Good southeast inflow will keep
elevated moisture values in place.

An upper level trough will remain west of the forecast area, with
a series of disturbances pushing out from it that will initiate
occasional widespread showers and thunderstorms.

With the high moisture content, strong convection will have high
precipitation efficiency with high rainfall rates. Therefore,
there will be a hazard for heavy rainfall with a potential for
flash flooding. With each round, antecedent conditions will
become more saturated and the potential for flooding will
increase.

Will also have to watch this morning for rotating supercell like
features moving onshore as they could produce strong winds, large
hail, and a quick spin up waterspout/tornado.

Rua

LONG TERM (Wednesday through Monday)...
A stationary front will linger to our south mid-week with an inflow
of moisture from the Gulf of Mexico. WPC has significant rainfall
accumulations expected Wednesday for western parts of our area.
However, the GFS, HREF, and ECMWF do not agree with less
precipitation expected. This forecast will align with WPC due to the
expected inflow of moisture from the Gulf of Mexico. Rain chances
will persist into Friday, especially for western parts of our area.

A marginal risk of severe weather may be possible later in the week.
However, it appears much of the precipitation expected through
Friday will not be severe. Shear will be expected to be low during
the week.

The stationary front will eventually start moving out of our area
Friday into Saturday with skies expected to clear out over the
weekend with an area of high pressure moving southward into the
Southeast U.S.

55

MARINE...
Pressure gradient will remain rather tight across the northwest
Gulf of Mexico through mid week as a high pressure will remain
over the southeast US coast and a lower pressure will be located
east of the Rockies. This will allow for moderate to occasional
strong southeast to south winds with building rough seas. Small
Craft Exercise Caution will be headlined through at-least Tuesday,
with the possibility of it being upgraded to a Small Craft
Advisory for Tuesday afternoon into Tuesday night.

The long duration and fetch of the southeast flow will allow tide
levels to become elevated and this will be monitored for the
possibility of a coastal flood advisory as we get into Tuesday
and Wednesday.

Rua

HYDROLOGY...
The potential for flooding will increase over the next few days as
antecedent conditions become more conducive for run-off issues,
along with elevated southeast flow along the coast not allowing
for proper drainage of the main stem river system, to go along
with potential releases from local dam structures.

QPF through Thursday show rainfall amounts averaging 3 to 5 inches
across the entire forecast area, with some locations in southeast
Texas averaging 5 to 9 inches.

Probabilistic QPF data shows a 20 to 40 percent chance of greater
than 4 inches for southwest Louisiana through Thursday, with a 50
to 70 percent chance of greater than 4 inches for southeast
Texas. Meanwhile, this data also shows a 5 percent chance of
greater than 8 inches for southeast Texas through Thursday.

Please monitor the latest river flood forecasts and statements.

Rua

&&

.PRELIMINARY POINT TEMPS/POPS...
AEX  80  69  82  69 /  80  40  80  40
LCH  81  71  83  73 /  80  20  70  40
LFT  81  70  83  71 /  70  40  70  30
BPT  81  73  83  73 /  70  30  70  50

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...None.
TX...None.
GM...Small Craft Exercise Caution through Tuesday evening for GMZ450-
     452-455-470-472-475.

&&
Hazardous weather outlook, May 17, 5:07 AM CDT, 11 hours 5 minutes before
Hazardous Weather Outlook
National Weather Service Lake Charles LA
507 AM CDT Mon May 17 2021

LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-181100-
Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry-
Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin-
Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron-East Cameron-
Tyler-Hardin-Jefferson-Orange-Northern Jasper-Northern Newton-
Southern Jasper-Southern Newton-
507 AM CDT Mon May 17 2021

This Hazardous Weather Outlook is for central Louisiana, south
central Louisiana, southwest Louisiana, west central Louisiana and
southeast Texas.

.DAY ONE...Today and tonight.

There is the potential for heavy rainfall and strong to severe
thunderstorms. The Risk levels are as follows...
Slight Risk (Level 2 out of 4) for Excessive Rainfall.
Marginal Risk (Level 1 out of 5) for Severe Weather.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
The potential for heavy rainfall and strong to severe thunderstorms
will continue through Thursday. The Risk levels are as follows...
Tuesday...Slight Risk for Excessive Rainfall.
Marginal Risk for Severe Weather.

Wednesday...Moderate Risk (Level 3 out of 4) for Excessive Rainfall
for southeast Texas, Slight Risk for southwest Louisiana.
Marginal Risk for Severe Weather.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

GMZ430-432-435-450-452-455-470-472-475-181100-
Sabine Lake-Calcasieu Lake-Vermilion Bay-
Coastal waters from Cameron LA to High Island TX out 20 NM-
Coastal waters from Intracoastal City to Cameron LA out 20 NM-
Coastal waters from Lower Atchafalaya River to Intracoastal City LA
out 20 NM-Waters from Cameron LA to High Island TX from 20 to 60 NM-
Waters from Intracoastal City to Cameron LA from 20 to 60 NM-
Waters from Lower Atchafalaya River to Intracoastal City LA from
20 to 60 NM-
507 AM CDT Mon May 17 2021

This Hazardous Weather Outlook is for the Gulf of Mexico and the
coastal lakes and bays of the Gulf of Mexico.

.DAY ONE...Today and tonight.

Moderate southeast flow with breezy winds and rough seas. Small craft
should exercise caution.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Moderate to strong southeast flow and rough seas will persist
through mid week with the possibility of small craft advisory
conditions. Also, tides will be elevated with some potential for
a coastal flood advisory.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Local storm report, May 17, 2:35 PM CDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
235 PM CDT MON MAY 17 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0233 PM     HEAVY RAIN       1 NNW VIDOR             30.14N 94.00W
05/17/2021  M9.88 INCH       ORANGE             TX   TRAINED SPOTTER

            SPOTTER REPORTS 9.88 INCHES OF RAIN AT VIDOR JUNIOR HIGH
            SCHOOL.

&&

MCALHOUN
Local storm report, May 17, 3:37 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
337 PM CDT MON MAY 17 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0217 PM     TORNADO          1 ENE LYONS POINT       30.10N 92.36W
05/17/2021                   ACADIA             LA   FIRE DEPT/RESCUE

            PHOTOS OF LIKELY TORNADO DAMAGE RELAYED FROM LYONS POINT
            FD. ADDITIONAL VIDEO PROVIDED OF TORNADO ON GROUND NEAR
            LYONS POINT. TIME ESTIMATED BY RADAR.

&&

SWARTHEN
Local storm report, May 17, 3:55 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
355 PM CDT MON MAY 17 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0353 PM     FLASH FLOOD      1 E LAKE CHARLES REGION 30.12N 93.21W
05/17/2021                   CALCASIEU          LA   MESONET

            WATER OVER THE ROAD FROM CPPJ GAGE.

&&
Local storm report, May 17, 3:58 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
358 PM CDT MON MAY 17 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0320 PM     FLASH FLOOD      FANNETT                 29.93N 94.25W
05/17/2021                   JEFFERSON          TX   BROADCAST MEDIA

            WATER IN SEVERAL HOMES

&&
Local storm report, May 17, 4:07 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
407 PM CDT MON MAY 17 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0117 PM     TORNADO          1 E LAKE CHARLES REGION 30.13N 93.21W
05/17/2021                   CALCASIEU          LA   PUBLIC

            PUBLIC REPORTS HOUSE WAS HIT BY A TORNADO WITH ROOF
            DAMAGE.

&&
Local storm report, May 17, 4:08 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
408 PM CDT MON MAY 17 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     TORNADO          4 NNW JENNINGS          30.28N 92.68W
05/17/2021                   JEFFERSON DAVIS    LA   PUBLIC

            ROPE TORNADO MOVED ACROSS A FIELD THEN LIFTED.

&&

MOGGED

The air that afternoon

The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.

Lake Charles Mun, LA (KLCH), 12:00Z

9.2 hours before the tornado, 85 km from the path. May 17, 2021.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2021-05-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel lifted from the surface. Mixed-layer CAPE 626 joules per kilogram, CIN -14, lifted condensation level 699 meters above ground. Wind barbs in knots down the right edge.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed. The warm shading is its CAPE, the cool shading the inhibition it has to break through.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2021-05-17The wind through the lowest 10 kilometers as a curve, rings every 10 meters per second labeled in knots. Zero to 1 km storm-relative helicity 207 square meters per square second, 0 to 6 km bulk shear 32 knots.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km. RM and LM are the right and left moving storms Bunkers' method gives; the shaded area is the 0 to 1 km storm-relative helicity.
Mixed-layer CAPE
626 J/kg
Mixed-layer CIN
-14 J/kg
Surface CAPE
2002 J/kg
Mixed-layer LCL
699 m above ground
0-6 km bulk shear
32 kt
0-1 km bulk shear
25 kt
0-1 km storm-relative helicity
207 m²/s²
0-3 km storm-relative helicity
314 m²/s²
Significant tornado parameter
0.7
Supercell composite
10.3
0-3 km lapse rate
5.2 K/km

Open this sounding in Storm Lab

Lake Charles Mun, LA (KLCH), 00:00Z

2.8 hours after it, 85 km from the path. May 18, 2021.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 00:00Z on 2021-05-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel lifted from the surface. Mixed-layer CAPE 114 joules per kilogram, CIN -166, lifted condensation level 1016 meters above ground. Wind barbs in knots down the right edge.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed. The warm shading is its CAPE, the cool shading the inhibition it has to break through.
HodographHodograph, Lake Charles Mun, LA at 00:00Z on 2021-05-18The wind through the lowest 10 kilometers as a curve, rings every 10 meters per second labeled in knots. Zero to 1 km storm-relative helicity -80 square meters per square second, 0 to 6 km bulk shear 29 knots.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km. RM and LM are the right and left moving storms Bunkers' method gives; the shaded area is the 0 to 1 km storm-relative helicity.
Mixed-layer CAPE
114 J/kg
Mixed-layer CIN
-166 J/kg
Surface CAPE
761 J/kg
Mixed-layer LCL
1016 m above ground
0-6 km bulk shear
29 kt
0-1 km bulk shear
15 kt
0-1 km storm-relative helicity
-80 m²/s²
0-3 km storm-relative helicity
-51 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0
0-3 km lapse rate
4.9 K/km

Open this sounding in Storm Lab

The surface observations

Jennings (3R7), 33 km from the path, in the two hours either side.

Time (UTC)Temp (°F)Dew point (°F)WindGust (kt)Pressure (mb)Weather
19:15 UTC72.572.5110° 11 kt161013.5TSRA
19:35 UTC72.572.5110° 10 kt141013.5TSRA
19:55 UTC7272110° 10 kt1013.2-TSRA
20:15 UTC71.671.690° 11 kt161013.2TSRA
20:35 UTC71.671.6210° 3 kt1013.5TSRA
20:55 UTC69.669.6180° 5 kt181013.5+TSRA
21:15 UTC69690° 0 kt1013.9-TSRA
21:35 UTC69.369.30° 0 kt1013.9-TSRA
21:55 UTC69690° 0 kt1013.9-TSRA
22:15 UTC7070290° 3 kt1014.2-TSRA
22:35 UTC70.770.790° 5 kt1013.9TS
22:55 UTC70.570.560° 4 kt1013.9VCTS

From the Iowa Environmental Mesonet's archive of airport observations.

The radar

The Lake Charles radar (KLCH), 87 km away, was scanning. The volume nearest the touchdown began at 21:12 UTC.

Open the radar archive at this moment, over the track

Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.

What was reported nearby

Local storm reports within 60 km of the path, in the three hours either side.

Time (UTC)ReportWhereCountyRemark
18:13 UTCTORNADO5 Nne LeonvilleSt. Landry, LABROADCAST RELAYED PICTURE OF A TORNADO NEAR PORT BARRE. TIME ESTIMATED BY RADAR AND REPORT.
18:27 UTCHAIL 0.255 S FentonJefferson Davis, LAESTIMATED PEA SIZE HAIL OFF OF HWY 101 NORTH OF LACASSINE
19:17 UTCTORNADO1 Ene Lyons PointAcadia, LAPHOTOS OF LIKELY TORNADO DAMAGE RELAYED FROM LYONS POINT FD. ADDITIONAL VIDEO PROVIDED OF TORNADO ON GROUND NEAR LYONS POINT. TIME ESTIMATED BY RADAR.
19:25 UTCTORNADO4 Sse CrowleyAcadia, LAPUBLIC WITNESSED TORNADO ON THE GROUND IN SOUTHERN ACADIA PARISH NEAR HWY 13
20:30 UTCTORNADO4 Nnw JenningsJefferson Davis, LAROPE TORNADO MOVED ACROSS A FIELD THEN LIFTED.
21:12 UTCTORNADO5 Ne CrowleyAcadia, LAPUBLIC REPORTS TORNADO
23:15 UTCLIGHTNINGWsw GueydanVermilion, LALIGHTNING STRIKE TO TRANSFORMER CAUSED SPARKS ALONG THE LINE AND A FIRE.
00:00 UTCFLASH FLOOD2 Wsw LafayetteLafayette, LASEVERAL PHOTOS OF WATER FLOODING YARDS IN LOCAL NEIGHBORHOODS AND VIDEOS OF CARS STRANDED NEAR JONSTON AND FOREMAN/CAMILE.

From the Iowa Environmental Mesonet's archive of National Weather Service local storm reports.

This ground now

The live radar over the trackEvery 2021 tornado in LouisianaEvery tornado in Louisiana since 1950Warnings in force in Louisiana nowThe forecast where you are

The other tornadoes of May 17, 2021

16 more were confirmed in the United States that day.

DateTimeRatingWherePath (mi)Width (yd)DeathsInjuriesDamage
May 1711:43 AM MDTEF0Socorro, NM0.750
May 1712:48 PM CDTEF0Saint Landry Parish, LA0.210
May 171:13 PM CDTEF0Saint Landry Parish, LA0.110
May 171:14 PM CDTEF0Jefferson Davis Parish, LA0.010
May 171:17 PM CDTEF0Calcasieu Parish, LA1.110$10,000
May 1712:45 PM MDTEF0Valencia, NM0.050
May 171:08 PM MDTEF0Sandoval, NM1.750
May 172:17 PM CDTEF0Acadia Parish, LA0.110$5,000
May 173:30 PM CDTEF0Jefferson Davis Parish, LA0.210
May 173:45 PM MDTUnratedCarbon, WY0.320
May 174:23 PM MDTEF0Curry, NM0.350
May 174:33 PM MDTEF0Quay, NM2.760
May 176:34 PM CDTEF0Stanton, KS0.450
May 176:35 PM CDTUnratedOldham, TX0.920
May 177:11 PM CDTEF2Sterling, TX11.41,056
May 177:50 PM CDTUnratedHockley, TX0.430

What this means

Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.

Sources

NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.